MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED CURVED; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED CURVED; BUR, EAR, NOSE AND THROAT
Model Number 1884068HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned.A product analysis has not been performed.
 
Event or Problem Description
It was reported that during a procedure, the high speed bur broke at the base (blue hub).There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The product analysis indicates one opened sample of part number 1884068hs is from lot number 0211715936.There was a residue consistent with biological contaminants on the device.The head of the bur was pushed into the outer tube when received, it was not detached.A microscope and calipers were used to evaluate the device.Visually, the inner shaft broke which would have resulted in the reported event.The break would have been contained by the outer tube and handpiece.The break showed striations around the outside diameter and occurred 0.64¿ from the distal face of the inner hub.This break is typical of excess pressure applied to the bur during use and indicates metal to metal contact with the proximal end of the outer tube.At the distal end, there was gouging of the head support area on the inner and outer assemblies which is also consistent with excess pressure.There was minor deformation of the front hub consistent with aggressive use.There was no allegation of a defect prior to use.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - HIGH SPEED CURVED
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6534802
Report Number1045254-2017-00132
Device Sequence Number324698
Product Code EQJ
UDI-Device Identifier20681490692919
UDI-Public20681490692919
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Model Number1884068HS
Device Catalogue Number1884068HS
Device Lot Number0211715936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by Manufacturer04/06/2017
12/08/2017
Initial Report FDA Received Date05/01/2017
Supplement Report FDA Received Date09/07/2017
12/22/2017
Patient Sequence Number1